|Long Term Use of Atripla
Dec 12, 2009
Hi Doc.., I was diagnosed HIV+ nearly four (4) years ago after a blood test for a life insurance policy and was immediately placed on the combination "Kaletra, Combivir" (KC) my viral load was rendered undetectable and my CD4 count went to over 800+ but I was having problems with diarrhoea and asked to be switched to something else. Taking 6 pills a day and the many trips to the restroom was killing me and my underware. Plus my wife was getting irritated at laundry time. We'er a discordant couple. ;-) After seeing a specialist in Burlington, MA Lahey Clinic about what I thought to be wasting concerns in Feb. of this year I was placed on "Atripla" in April. I'm still undetectable and my CD4's are high 600+ not to mention I only take one pill a day and I don't have the diarrhoea concern, which is why I have a smiling wife these days. However, I really want to put on some muscle and a little more body weight as my clothing is really getting lose on me. I'm scared to get on the scale and I just want to look health and fresh. What are the long term effects of "Atripla" and can I just continue to take it everyday, every year for many years to come or should I be looking to return to my previous med lineup. Cause I remember "Majic Johnson" is on "KC" and he appears to look awesome and strong.
Please let me know as I'm slowly slipping away and I want to be my best for my "Mrs." and myself. Should I go to the gym and lift heavy?
Response from Dr. McGovern
I would address all your HIV questions to the HIV forum. I am supposed to concentrate on Hepatitis related questions.
However, I will say here that I am concerned about your weight loss and would ask your primary care doctor if you should have additional workup - such as a chest xray, colonoscopy, thyroid tests, etc...Your workup will strongly depend on your age and risk factors, etc.
If you are thin because of lipoatrophy related to medications, such as Combivir,...this may be another matter. I cannot judge without an examination.
Another thing that can cause weight loss is a low testosterone level - this can be addressed with a testosterone patch or gel.
Indian: Getting Married Soon
Dealing with a Conservative Doctor
- Hiv Aids Information More Sensitive Than Other Types Health Conditions
- How Long Does It Take For Hiv Results To Come Back?
- How Many Years Till Hiv Is Cured?
- What Are The Chances Of Contracting Hiv If You Had Sex With An Infected Person?
- In Vitro Fertilization For Hiv Positive Women
- What Does It Mean If You Hiv Test Comes Back Nonreactive?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.